Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at May 28, 2016, 5:56 PM CDT for Eau Claire County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 5:56 PM CDT (22:56 UTC)
- Expired
- May 28, 2016, 6:15 PM CDT
- In force
- 19 min
- Issued by
- NWS La Crosse, WI
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 81 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS83 KARX 282256 SPSARX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 556 PM CDT SAT MAY 28 2016 WIZ032-033-282315- TREMPEALEAU-BUFFALO- 556 PM CDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TREMPEALEAU AND NORTHEASTERN BUFFALO COUNTIES... AT 555 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRUM...OR 10 MILES EAST OF MONDOVI...MOVING NORTH AT 55 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL TREMPEALEAU AND NORTHEASTERN BUFFALO COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: ELEVA AND MONDOVI AIRFIELD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4446 9136 4451 9160 4460 9158 4460 9129 TIME...MOT...LOC 2255Z 195DEG 49KT 4456 9146 $$ WETENKAMP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at May 28, 2:12 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 28, 2:12 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 212 PM CDT SAT MAY 28 2016 .SHORT TERM...(Tonight Through Sunday Night) Issued at 212 PM CDT SAT MAY 28 2016 Satellite Water Vapor Imagery showing closed low vicinity of KFSD with a trough extending southeast through central IA. Ascent/lift ahead of this low combined with fairly humid airmass was leading to scattered shower/thunderstorms across the area per latest radar trends. So far...storms are behaving...but next couple of hours in added heating and 0-1KM ML MUCAPE increasing into the 1500-2500J/KG range may lead to a few severe storms...especially along/east of the Mississippi River where better 0-3KM bulk shear in the 20-30KT range will exist. Large hail and damaging wind would be the main threat... but cannot rule out an isolated weaker tornado or two as well. As a result...a Severe Thunderstorm Watch is in effect through 9 PM this evening for most of the forecast area except for Clark and Taylor counties. Look for the severe threat to subside later this evening as surface heating wanes and main forcing shifts east. Otherwise...will likely continue to see isolated showers through the overnight hours with mid-level trough moving overhead. Trough lingers overhead Sunday for more showers and late morning/afternoon scattered thunderstorms. Look for the trough to push east of the area Sunday night with weak ridging building in for clearing skies. Temperature-wise...plan on lows tonight and Sunday night in the middle 50s/lower 60s and highs Sunday in the middle/upper 70s. .LONG TERM...(Memorial Day through Saturday) Issued at 212 PM CDT SAT MAY 28 2016 Will see a chance of showers/thunderstorms mainly west of the Mississippi River on Memorial Day in warm air advection/isentropic lift ahead of low pressure moving into the Northern Plains. Shower/thunderstorms become likely mainly in the Tuesday/Tuesday night period as the area of low pressure and cold front push into the area from the Northern Plains into the Upper Mississippi River Valley region. Looks like a bit of a cool down for latter next week into the weekend with general troughing across the region. There will also be a few showers chances as well. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1227 PM CDT Sat May 28 2016 Primary concern is watching thunderstorm potential this afternoon and evening. Forecast guidance in good overall agreement showing thunderstorms currently developing across south-central IA lifting north and east through this evening, potentially impacting KRST and KLSE between 28.21Z and 29.02Z. While VFR conditions will be the general rule, MVFR (maybe IFR) conditions are possible with stronger thunderstorms that move over TAF airfields. Once storms move north and dissipate later this evening, will need to watch the potential for more widespread MVFR/IFR ceilings overnight. For now, will lower ceilings into the MVFR range, but may need to lower further as details emerge. Light southerly winds will shift to the west-northwest and increase overnight into Saturday morning. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...ROGERS
Hazardous weather outlook, May 28, 2:05 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 205 PM CDT SAT MAY 28 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-291915- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 205 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN... SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL LIFT NORTHWARD ACROSS NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WIND...LARGE HAIL...LIGHTNING AND HEAVY DOWNPOURS. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. ANY STORMS DURING THIS TIME ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND MONDAY NIGHT THROUGH THURSDAY. IT REMAINS TOO EARLY TO DETERMINE THE RISK FOR ANY SEVERE STORMS INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. ALL REPORTS OF SEVERE WEATHER ARE ENCOURAGED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-291915- TAYLOR-CLARK- 205 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME STRONG WITH SMALL HAIL AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. ANY STORMS DURING THIS TIME ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND MONDAY NIGHT THROUGH THURSDAY. IT REMAINS TOO EARLY TO DETERMINE THE RISK FOR ANY SEVERE STORMS INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY...ALTHOUGH REPORTS OF STRONG TO SEVERE WEATHER IS STILL APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. ROGERS
In the hours before
Special weather statement, May 28, 3:55 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 355 PM CDT SAT MAY 28 2016 IAZ011-030-WIZ054-282130- ALLAMAKEE-CLAYTON-CRAWFORD- 355 PM CDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAYTON... SOUTHEASTERN ALLAMAKEE AND SOUTHWESTERN CRAWFORD COUNTIES... AT 355 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MONONA...OR 10 MILES WEST OF PRAIRIE DU CHIEN...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... MARQUETTE AND MCGREGOR AROUND 405 PM CDT. PRAIRIE DU CHIEN AROUND 410 PM CDT. LANSING AND HARPERS FERRY AROUND 430 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EASTMAN...LUANA... WATERVILLE...LYNXVILLE AND GIARD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4305 9150 4336 9123 4319 9094 4293 9131 TIME...MOT...LOC 2055Z 219DEG 23KT 4305 9134 WETENKAMP
Special weather statement, May 28, 4:02 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
402 PM CDT SAT MAY 28 2016
WIZ061-282130-
GRANT-
402 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT COUNTY...
AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DICKEYVILLE...OR
NEAR PLATTEVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. A 40 MPH WIND GUST WAS REPORTED IN POTOSI AT 400 PM.
THIS STORM WILL BE NEAR...
CUBA CITY AND HAZEL GREEN AROUND 405 PM CDT.
PLATTEVILLE AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GEORGETOWN...ARTHUR...
POTOSI...LIVINGSTON AND ELLENBORO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4254 9064 4259 9069 4263 9070 4266 9079
4296 9043 4251 9042 4251 9064
TIME...MOT...LOC 2101Z 240DEG 34KT 4265 9055
WETENKAMPLocal storm report, May 28, 4:12 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
412 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST DICKEYVILLE 42.63N 90.59W
05/28/2016 E50 MPH GRANT WI LAW ENFORCEMENT
POWER LINES AND LARGE TREE DOWN
&&
JSYLocal storm report, May 28, 4:29 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 4 SSE PLATTEVILLE 42.69N 90.44W
05/28/2016 E46 MPH GRANT WI AWOS
REPORTED AT PLATTEVILLE MUNICIPAL AIRPORT
&&
JSYSpecial weather statement, May 28, 4:51 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
451 PM CDT SAT MAY 28 2016
MNZ096-WIZ041-053-282215-
HOUSTON-LA CROSSE-VERNON-
451 PM CDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HOUSTON...SOUTHERN LA
CROSSE AND NORTHWESTERN VERNON COUNTIES...
AT 451 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STODDARD...OR 15
MILES NORTH OF LANSING...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
STODDARD AROUND 500 PM CDT.
BROWNSVILLE AROUND 505 PM CDT.
LA CROSSE...LA CRESCENT...COON VALLEY AND FRENCH ISLAND AROUND 515
PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEWTON...MEDARY...
ROCKLAND...RENO AND CHASEBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4348 9111 4352 9135 4385 9132 4385 9128
4387 9131 4388 9132 4395 9131 4394 9091
4386 9091
TIME...MOT...LOC 2151Z 195DEG 26KT 4358 9120
WETENKAMPSpecial weather statement, May 28, 5:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 556 PM CDT SAT MAY 28 2016 WIZ032-033-282315- TREMPEALEAU-BUFFALO- 556 PM CDT SAT MAY 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL TREMPEALEAU AND NORTHEASTERN BUFFALO COUNTIES... AT 555 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STRUM...OR 10 MILES EAST OF MONDOVI...MOVING NORTH AT 55 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL TREMPEALEAU AND NORTHEASTERN BUFFALO COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: ELEVA AND MONDOVI AIRFIELD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4446 9136 4451 9160 4460 9158 4460 9129 TIME...MOT...LOC 2255Z 195DEG 49KT 4456 9146 WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:33 PM CDT | Special Weather Statement | ARX | Grant | 27 min |
| May 28, 4:02 PM CDT | Special Weather Statement | ARX | Grant | 28 min |
| May 28, 4:06 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 27 min |
| May 28, 4:51 PM CDT | Special Weather Statement | ARX | La Crosse | 24 min |
| May 28, 3:28 PM CDT | Special Weather Statement | ARX | Fayette | 32 min |
| May 28, 3:55 PM CDT | Special Weather Statement | ARX | Allamakee | 35 min |
| May 28, 6:25 PM CDT | Special Weather Statement | ARX | Winona | 20 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.